Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 7, 2019, 9:16 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 9:16 PM CDT (02:16 UTC)
- Expired
- Apr 7, 2019, 9:19 PM CDT
- In force
- 3 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:46 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted.
150
WFUS54 KLIX 080216
TORLIX
LAC103-080230-
/O.NEW.KLIX.TO.W.0015.190408T0216Z-190408T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
916 PM CDT Sun Apr 7 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
North central St. Tammany Parish in southeastern Louisiana...
* Until 930 PM CDT.
* At 916 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Abita Springs, or 9 miles east of Covington,
moving north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sun and Bush around 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3067 9003 3067 9000 3066 8999 3067 8985
3066 8984 3040 8983 3038 9003 3069 9012
TIME...MOT...LOC 0216Z 172DEG 42KT 3047 8995
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR1 follow-up statement
772
WWUS54 KLIX 080219
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
919 PM CDT Sun Apr 7 2019
LAC103-080228-
/O.CAN.KLIX.TO.W.0015.000000T0000Z-190408T0230Z/
St. Tammany LA-
919 PM CDT Sun Apr 7 2019
...THE TORNADO WARNING FOR NORTH CENTRAL ST. TAMMANY PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Louisiana...and southern Mississippi.
LAT...LON 3067 9003 3067 9000 3066 8999 3067 8985
3066 8984 3040 8983 3038 9003 3069 9012
TIME...MOT...LOC 0217Z 172DEG 42KT 3050 8996
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 3:37 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 7, 3:37 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 PM CDT Sun Apr 7 2019
.DISCUSSION...
A low pressure frontal system is expected to move through our area
this evening into Monday. There is currently ample moisture and
lifting in the atmosphere this afternoon. In addition, the winds
are primarily southeasterly, which will allow for some directional
shear development early this evening ahead of the frontal system.
Ahead of the front, these storms have the potential to be severe,
with primary threats of damaging winds and hail, with the threat
lingering well into Monday. The system should remain progressive
enough to limit a widespread flood threat, but heavy rainfall is
likely to occur at times due to large difluent wind pattern at jet
level. The rainfall amounts expected are around 1 to 3 inches
with locally higher amounts possible. These storms will continue
through the day Monday.
Monday night through Tuesday night there is also a low confidence
of some more rainfall to develop as a result of the trailing low
pressure system and attendant cold pool aloft. This rainfall
would occur as a result of moisture availability and some warm air
advection that is continuing near the surface. These factors are
enhancing some ability for uplift, which will help these showers
to develop on Tuesday. These storms are not expected to be severe
due to the lack of shear and sufficient CAPE in the environment,
but some small hail could possibly result due to cold pool
dynamics.
Wednesday through Friday an upper level ridge will cause a drier
pattern for the end of this week. Upper level convergence will
cause subsidence and stable air through this period. Southeasterly
winds Friday will help to enhance the amount of moisture and
shear in the area.
Friday night into Saturday, a low pressure system is expected to
produce a line of storms moving eastward through our area.
These storms will likely have gusty winds and locally heavy
rainfall. The models are still very uncertain on the severity,
amount of uplift, and timing of this system. As the front
develops, it will be easier to tell the potential impacts of this
system. The rainfall from this system is expected to last through
Sunday. MSW
&&
.AVIATION...
Showers and thunderstorms will move in from the west to east
affecting all taf sites on this evening and overnight. A few of
those storms could be strong and will gusts up to 35 knots. Expect
storms/showers to impact the area around 0Z Monday and go through
the end of the TAF period. 18
&&
.MARINE...
A persistent south-southeast wind of 10 to 15 knots can be expected
over the coastal waters. Winds could increase into exercise caution
range of 15 to 20 knots over the open Gulf waters by Monday morning
as a low pressure system passes to the north of the area. Winds
should relax back into the 10 to 15 knot and shift to the northwest
after a front moves through. High pressure moves in and becomes
centered over the area on Tuesday and Wednesday, the wind field will
relax even further to 10 knots or less. Seas should turn fairly calm
at 2 feet or less. 18
&&
DECISION SUPPORT...
DSS code: Yellow
Deployed: None.
Activation: None.
Activities: River Flood Warnings.
Slight Risk for Severe Weather/Excessive Rainfall.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
24/RRHazardous weather outlook, Apr 7, 4:09 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 409 PM CDT Sun Apr 7 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080915- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 409 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is a Slight Risk of severe thunderstorms across Southern Mississippi and Southeast Louisiana this afternoon and overnight. Scattered strong to possible severe thunderstorms are expected to move from west to east across the outlook area later this afternoon through the overnight hours. A few storms may produce strong to possibly damaging winds, hail, frequent lightning and heavy rainfall. Isolated tornadoes can not be ruled out north and west of Lake Pontchartrain. A severe thunderstorm watch has been issued by the Storm Prediction Center until 10PM Sunday evening for Wilkinson and Amite Counties in Mississippi. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a Marginal Risk of severe thunderstorms on Monday. A few storms may contain gusty winds. Widespread severe weather is anticipated on Monday. Hazardous weather is not currently expected during the Monday night through Saturday time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon into Monday. Relay any storm related reports promptly to the National Weather Service office in Slidell.
In the hours before
Local storm report, Apr 7, 8:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
856 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG 5 S LAPLACE 30.00N 90.47W
04/07/2019 ST. CHARLES LA EMERGENCY MNGR
EOC REPORTED TREES DOWN IN THE MONTZ AREA OF ST. CHARLES
PARISH, LA.
&&
MEGANWILLocal storm report, Apr 7, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG 7 SW LAPLACE 30.00N 90.56W
04/07/2019 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EOC REPORTED POWER POLES LEANING NEAR RIVER ROAD IN NORCO
IN ST. CHARLES PARISH, LA.
&&
MEGANWILSpecial weather statement, Apr 7, 8:58 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
858 PM CDT Sun Apr 7 2019
LAZ039-040-062-070-071-MSZ070-071-077-080-081-080300-
Washington-Orleans-Northern Tangipahoa-Lower St. Bernard-St.
Tammany-Pike-Walthall-Harrison-Hancock-Pearl River-
858 PM CDT Sun Apr 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORLEANS...
ST. TAMMANY...NORTHEASTERN TANGIPAHOA AND WASHINGTON PARISHES...
WALTHALL...SOUTHERN PIKE...HARRISON...HANCOCK AND PEARL RIVER
COUNTIES...
At 858 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Magnolia to 6 miles west of Lake
Catherine. Movement was east at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Bogalusa, Picayune, Covington,
Waveland, Franklinton, Poplarville, Diamondhead, D'iberville, Pearl
River, Magnolia, Abita Springs, Tylertown, Varnado, Folsom, Sun and
Lake Catherine.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Louisiana...and southern Mississippi.
LAT...LON 3100 8983 3101 8935 3065 8934 3068 8905
3043 8891 3042 8901 3039 8889 3037 8935
3008 8948 3004 8938 3002 8941 3017 8961
3003 8972 3003 8987 3015 8988 3018 8968
3026 8998 3119 9052 3123 9003
TIME...MOT...LOC 0158Z 268DEG 49KT 3113 9039 3011 8982
24/RRLocal storm report, Apr 7, 9:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 5 S LAPLACE 30.00N 90.47W
04/07/2019 ST. CHARLES LA EMERGENCY MNGR
EOC REPORTED TREES DOWN IN THE MONTZ AREA OF ST. CHARLES
PARISH, LA.
0814 PM TSTM WND DMG 7 SW LAPLACE 30.00N 90.56W
04/07/2019 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EOC REPORTED POWER POLES LEANING NEAR RIVER ROAD IN NORCO
IN ST. CHARLES PARISH, LA.
&&
MEGANWILLocal storm report, Apr 7, 9:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 SE GONZALES 30.19N 90.89W
04/07/2019 ASCENSION LA PUBLIC
IT WAS REPORTED THAT A TREE FELL ON A HOUSE AND
POWERLINES ARE DOWN NEAR ST. AMANT, LA NEAR LA22/ROUTE
937 ALONG RODGERS A, B, AND C CROSSROADS.NO INJURIES
REPORTED. THERE IS ALSO A REPORT OF A POSSIBLE TORNADO.
&&
MEGANWILLocal storm report, Apr 7, 9:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG HARAHAN 29.94N 90.20W
04/07/2019 JEFFERSON LA PUBLIC
POWER LINES DAMAGED NEAR HICKORY AND DICKORY AVENUES.
TIME ESTIMATED BY RADAR.
&&
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:06 PM CDT | Areal Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 3 hr |
| Apr 7, 7:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 35 min |
| Apr 7, 7:19 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 26 min |
| Apr 7, 7:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 34 min |
| Apr 7, 7:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 7, 7:29 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Livingston, Saint James | 16 min |
| Apr 7, 7:42 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Livingston, Saint Charles, Saint James and 3 more | 33 min |
| Apr 7, 7:46 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 56 min |
| Apr 7, 7:54 PM CDT | Special Weather Statement | LIX | Orleans, Plaquemines, Saint Tammany, Washington | 66 min |
| Apr 7, 7:58 PM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 32 min |
| Apr 7, 8:05 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 25 min |
| Apr 7, 8:17 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 13 min |
| Apr 7, 8:18 PM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 11 min |
| Apr 7, 8:21 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 6 more | 54 min |
| Apr 7, 8:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 7, 8:46 PM CDT | Special Weather Statement | LIX | Saint Tammany, Tangipahoa, Washington | 59 min |
| Apr 7, 8:53 PM CDT | Special Marine Warning | LIX | 22 min | |
| Apr 7, 8:58 PM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 62 min |
| Apr 7, 11:49 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 8, 12:43 AM CDT | Special Marine Warning | LIX | 92 min | |
| Apr 8, 1:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 8, 2:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 8, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 8, 2:22 AM CDT | Special Weather Statement | LIX | Plaquemines | 53 min |
| Apr 8, 2:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 8, 6:57 AM CDT | Small Craft Advisory | LIX | 29 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.